MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. SAFE LOCK APD LUER LOCK CONNECTOR; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. SAFE LOCK APD LUER LOCK CONNECTOR; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 10/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: there is a temporal relationship between pd therapy utilizing the fresenius apd luer-lock adapter and the peritonitis event with hospitalization and subsequent removal of the pd catheter with transition to in-center hd.Although there is no documentation that the apd luer-lock adapter did not perform as expected, the patient did not follow the product insert instructions and reused the adapter multiple times resulting in the peritonitis.The insert warns not to reuse the sterile single-use product as it can increase the risk for infection.The organism of stenotrophomonas maltophilia is frequently isolated in water and soil and known to colonize in patient¿s bodily fluids such as respiratory aerosols, urine, and wound exudates.Based on the available information and no allegation or evidence of a malfunction or deficiency, the apd luer lock can be excluded as causing the patient¿s peritonitis event.Although the product instructions clearly state this is a one-time use product, the patient did not follow the product instructions resulting in the adverse event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient was initially admitted to the hospital with abdominal pain and cloudy pd effluent.The patient was diagnosed with peritonitis.The patient was discharged on (b)(6) 2021.The hospital course is unknown.On (b)(6) 2021 the patient was seen at the pd clinic with severe abdominal pain and cloudy pd effluent.Cultures were obtained which resulted positive for stenotrophomonas maltophilia.It was determined the patient had not recovered from the initial peritonitis hospitalization and was diagnosed with peritonitis (relapsing).The patient¿s antibiotic therapy is unknown.On (b)(6) 2021 the patient was hospitalized for the removal of the pd catheter (not a fresenius product) and is currently completing in-center hemodialysis (hd).It was determined the cause of the peritonitis was the patient reusing the same fresenius apd luer-lock adapter multiple times.No additional information was obtained.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review could not be performed on the products shipped to the patient due to the patient information being unknown.A review of the user guide was performed.The user guide states as a warning before starting the treatment, ¿you must use aseptic technique as directed by your pd nurse to prevent infection¿.At this time, the reported incident could be attributed to end user error in accordance with the complaint description.As the complaint sample was not available a physical evaluation could not be performed, therefore the alleged event could not be confirmed.

Brand Name
SAFE LOCK APD LUER LOCK CONNECTOR
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
1100 e, military hwy, suite c
pharr TX 78577
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key13026529
Report Number8030665-2021-01871
Device Sequence Number12123120
Product Code KDJ
UDI-Device Identifier00840861100811
UDI-Public00840861100811
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K124024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-95018
Device Catalogue Number050-95018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown